MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47952
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during placement of a temporary hemodialysis catheter, a catheter included in the micropuncture traditionless access set separated.The device was used for temporary right internal jugular hemodialysis access.While pulling the wire back, the tip of the catheter separated in the patient.The location of the catheter tip was confirmed upon x-ray.The physician was unable to remove the section of the device at the time; however another procedure was completed under anesthesia to successfully remove the tip of the catheter.Surgical removal involved skin incision with dermabond and steri-strip closure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The reporter states that only the separated portion of the device is available for return to the manufacturer.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the complaint history, device history record, drawing, manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows two nonconforming events which could potentially contribute to this failure mode.Both nonconformances were for shaft damage and all affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook has confirmed that sufficient controls are in place to prevent this failure mode.However, it should be noted that an ifu is not provided with this device.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8169331
Report Number1820334-2018-03713
Device Sequence Number1498076
Product Code DYB
UDI-Device Identifier00827002479524
UDI-Public(01)00827002479524(17)210720(10)9036851
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47952
Device Catalogue NumberMPIS-405-U-SST
Device Lot Number9036851
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;